Alert archive / Michigan / Storm Warnings in 2025

Storm Warning 2, NWS Grand Rapids, MI

November 25, 2025

NWS Grand Rapids, MI issued this storm warning at Nov 25, 2025, 2:25 PM EST. It took effect at Nov 26, 2025, 7:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2025, 2:25 PM EST (19:25 UTC)
In effect from
Nov 26, 2025, 7:00 AM EST
Expired
Nov 27, 2025, 1:00 AM EST
In force
18 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

234 
WHUS73 KGRR 251925
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
225 PM EST Tue Nov 25 2025

LMZ844>849-260330-
/O.EXT.KGRR.GL.W.0025.251126T0600Z-251126T1200Z/
/O.UPG.KGRR.SR.A.0001.251126T1500Z-251127T1200Z/
/O.NEW.KGRR.SR.W.0002.251126T1200Z-251127T0600Z/
/O.CAN.KGRR.GL.W.0026.251127T1200Z-251128T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
225 PM EST Tue Nov 25 2025

...GALE WARNING NOW IN EFFECT FROM 1 AM TO 7 AM EST WEDNESDAY...
...STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST
THURSDAY...

* WHAT...For the Gale Warning, southwest gales to 35 knots and
  waves 6 to 9 feet expected. For the Storm Warning, west gales to
  40 knots increasing to storm force winds to 50 knots and waves
  14 to 20 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...For the Gale Warning, from 1 AM to 7 AM EST Wednesday. 
  For the Storm Warning, from 7 AM Wednesday to 1 AM EST 
  Thursday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Deep low pressure will move through the
  Great Lakes region from Wednesday into Thursday. Strong winds
  are expected beginning late tonight as southwest gales develop.
  Winds will increase on Wednesday to storm force to 50 knots.
  Storm force winds will continue into Wednesday evening and
  Wednesday night. Waves will build into the 14 to 20 foot range
  in all areas. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

DUKE
5 follow-up statements
544 
WHUS73 KGRR 260304
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1004 PM EST Tue Nov 25 2025

LMZ844>849-261115-
/O.CON.KGRR.GL.W.0025.251126T0600Z-251126T1200Z/
/O.CON.KGRR.SR.W.0002.251126T1200Z-251127T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1004 PM EST Tue Nov 25 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...STORM WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM
EST THURSDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 knots 
  with gusts up to 35 knots and waves 7 to 10 feet expected. For 
  the Storm Warning, west winds 30 to 40 knots with gusts up to 
  50 knots and waves 16 to 21 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...For the Gale Warning, until 7 AM EST Wednesday. For the 
  Storm Warning, from 7 AM Wednesday to 1 AM EST Thursday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Deep low pressure will move through the
  Great Lakes region from Wednesday into Thursday. Strong winds
  are expected beginning late tonight as southwest gales develop.
  Winds will increase on Wednesday to storm force to 50 knots.
  Storm force winds will continue into Wednesday evening and
  Wednesday night. Waves will build into the 16 to 21 foot range 
  in all areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
226 
WHUS73 KGRR 260904
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
404 AM EST Wed Nov 26 2025

LMZ844>849-262015-
/O.CON.KGRR.GL.W.0025.000000T0000Z-251126T1200Z/
/O.CON.KGRR.SR.W.0002.251126T1200Z-251127T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
404 AM EST Wed Nov 26 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST THURSDAY...

* WHAT...For the Gale Warning, southwest winds 25 to 30 knots 
  with gusts up to 35 knots and waves 6 to 11 feet. For the 
  Storm Warning, west winds 35 to 45 knots with gusts up to 55 
  knots and waves 16 to 21 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...For the Gale Warning, until 7 AM EST this morning. For 
  the Storm Warning, from 7 AM this morning to 1 AM EST Thursday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Gales early this morning will increase
  today to storm force to 50 knots. Storm force winds will
  continue into tonight. Waves will build into the 16 to 21 foot
  range in all areas. Winds will shift to the northwest tomorrow
  with Gales of 35 kts expected to continue through Thanksgiving 
  day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
702 
WHUS73 KGRR 261604
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1104 AM EST Wed Nov 26 2025

LMZ844>849-270015-
/O.CON.KGRR.SR.W.0002.000000T0000Z-251127T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1104 AM EST Wed Nov 26 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...West storm force winds to 50 knots and waves 14 to 20 
  feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds on Lake Michigan will continue to
  gust to around 50 knots this afternoon and evening. Waves will
  continue to build and reach a peak this evening likely around 20
  feet between South Haven and Grand Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
511 
WHUS73 KGRR 262031
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
331 PM EST Wed Nov 26 2025

LMZ844>849-270445-
/O.CON.KGRR.SR.W.0002.000000T0000Z-251127T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
331 PM EST Wed Nov 26 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...West storm force winds to 50 knots and waves 14 to 20 
  feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds on Lake Michigan will continue to
  gust to around 50 knots late this afternoon and through the 
  evening. Waves will continue to build and reach a peak this 
  evening likely around 20 feet between South Haven and Grand 
  Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
835 
WHUS73 KGRR 270303
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1003 PM EST Wed Nov 26 2025

LMZ844>849-271115-
/O.CON.KGRR.SR.W.0002.000000T0000Z-251127T0600Z/
/O.NEW.KGRR.GL.W.0027.251127T0600Z-251128T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1003 PM EST Wed Nov 26 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...
...GALE WARNING IN EFFECT 1 AM EST THURSDAY UNTIL 1 AM EST 
FRIDAY...

* WHAT...For the Storm Warning, storm force winds to 50 knots and
  waves 16 to 21 feet. For the Gale Warning, northwest winds 25 
  to 35 knots with gusts up to 45 knots and waves 14 to 19 feet 
  expected.

* WHERE...St Joseph to Manistee.

* WHEN...For the Storm Warning, until 1 AM EST Thursday. For the
  Gale Warning, from 1 AM EST Thursday until 1 AM EST Friday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Nov 25, 12:58 PM EST, 1 hour 27 minutes earlier. Its key messages:

  • Rain showers with mild temps Today
  • Winter Weather with impacts possible Wednesday through Thursday
  • Cold weather ahead through the weekend
Area forecast discussion, Nov 25, 12:58 PM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1258 PM EST Tue Nov 25 2025

.KEY MESSAGES...

- Rain showers with mild temps Today

- Winter Weather with impacts possible Wednesday through Thursday

- Cold weather ahead through the weekend

&&

.DISCUSSION...
Issued at 346 AM EST Tue Nov 25 2025

- Rain showers with mild temps Today

Short wave trough will continue mid southwesterly flow through the
daytime with warmer, moister air moving across Michigan. This will
bring more widespread rain showers today, with mild temps around
50 this afternoon.

- Winter Weather with impacts possible Wednesday through Thursday

A large upper level low remains on track to move through the
upper midwest and move across Michigan Wednesday through
Thanksgiving. Models remain consistent on the track and timing of
the system. Strong northwesterly flow will stream across the lake
with ECMWF showing wind gusts means at MKG and LDM between 50 to
60 mph. Several other guidances remain lower. Have held off on
any headlines though at least an advsy will probably be needed.

 Steep drop in temps should occur early Wednesday with temps
dropping. 850 mp temps as low as -9C will be overhead with strong
omega values pulling in lakeshore moisture, aiding in snow shower
rates.
 CAMS are hinting on strong frontogenetic forcing along the I 94
corridor, especially in the Kalamazoo, Battle Creek area westward
with decent CAPE for this time of year. Two areas of higher
snowfall rates are shaping up. The first is through the Northwest
corner of the region, East of Ludington and north of Big Rapids.
The strong winds, good SLR's and above mention Omega, which is a
good indicator of lake enhancement, means higher snowfall totals
will be possible Wednesday night through at least the first half
of Thanksgiving. Due to this potential have issued a Winter Storm
Watch along the US 10 corridor.

 The second location in in and around the Kalamazoo area. This
potential remains more tenuous, hence the lack of a headline.
However, the previously mentioned dynamics, the lake enhancement
and the persistent, long period of snow bands through Thursday
afternoon could allow for decent snow accumulations. The factors
that could alter this outcome remains the winds, warmer ground
temps and when the rain transitions to snow. The best timeframe
for snow will be between 22Z Wednesday to 12Z Thursday. During
this timeframe there will be  around a DGZ 5KFT deep with temps
of
-10 to -18C. Those conditions are prime for dendritic growth. So
 will have to watch to see if these conditions persist. Either
 way, impacts to holiday travel are expected Wednesday afternoon
 through Thanksgiving.

- Cold weather ahead through the weekend

H8 temperatures will be near -12c Thursday through Friday. That
creates high instability over the lake. A strong short wave
moving through the upper trough will result in lake effect snow
showers on Thanksgiving and will continue into Thursday night
before diminishing Friday when drier air begins to flow over the
lake.

The next system from the southern stream will arrive Saturday.
Given the cold air in place the precipitation will begin as snow
but then mix with rain Sunday. We'll like see some snow
accumulation with that system as well.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1258 PM EST Tue Nov 25 2025

IFR/LIFR will be prevalent into late tonight with low ceilings and
areas of light drizzle and mist. Winds will not be much of a
factor until the arrival of a cold front with a broken line of
rain showers moving from southwest to central Lower Michigan
between 06 and 12 Z. Increasingly strong and gusty southwest
becoming west winds will occur during the day Wed, as
southwest/south-central Michigan will be just south of a strong
low-pressure cyclone. Lake enhanced rain/snow mix changing to
snow during the day Wed will keep visibility and ceilings variable
from low-MVFR to IFR through Wed evening, occurring with peak
gusts greater than 35 knots.

&&

.MARINE...
Issued at 336 AM EST Tue Nov 25 2025

DUe to the strong winds due to the strong system crossing the
lakeshore, have upgraded the Gale Watch to a warning with winds
possibly becoming storm force Wednesday to Thursday. Due to this
potential have a storm watch out with Gales continuing Thursday .

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Watch from Wednesday afternoon through Friday
     morning for MIZ038>040.
MARINE...Gale Warning from 3 AM to 10 AM EST Wednesday for LMZ844>849.
     Gale Warning from 7 AM Thursday to 1 AM EST Friday for
     LMZ844>849.
     Storm Watch from Wednesday morning through Thursday morning for
     LMZ844>849.

&&

DISCUSSION...Ceru
AVIATION...CAS
MARINE...04/Ceru
Hazardous weather outlook, Nov 25, 4:59 AM EST, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
459 AM EST Tue Nov 25 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-261000-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
459 AM EST Tue Nov 25 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds gusting to 50 mph are expected along the lake shore
Wednesday and Wednesday night resulting in scattered power
outages.

Travel may become hazardous Wednesday night and Thanksgiving due
to accumulating snow. Especially along the US 10 corridor and
along the I 94 corridor. Another period of hazardous travel due
to snow is possible Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-261000-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
459 AM EST Tue Nov 25 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Gales are possible Late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gales to 45 kts are expected early Wednesday with storm force
winds possible Wednesday into Thursday with Gales continuing
Thursday into Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:36 AM ESTWinter Storm WatchGRRClare, Lake, Osceola12 hr
Nov 25, 3:56 AM ESTGale WarningGRR27 hr
Nov 25, 3:56 AM ESTGale WarningGRR10 hr
Nov 25, 3:56 AM ESTStorm WatchGRR10 hr
Nov 25, 2:36 PM ESTWinter Storm WarningGRRAllegan, Barry, Calhoun, Kalamazoo, Lake, Mason and 5 more44 hr
Nov 25, 2:36 PM ESTWinter Weather AdvisoryGRRAllegan, Barry, Calhoun, Clare, Eaton, Ionia and 14 more64 hr
Nov 25, 2:54 PM ESTHigh Wind WarningGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren40 hr
Nov 25, 2:54 PM ESTWind AdvisoryGRRBarry, Calhoun, Clare, Clinton, Eaton, Gratiot and 11 more37 hr

Nearby

Storm Warnings in Michigan, 2025Every storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.